It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Myositis Message Board


Myositis Board Index
Board Index > Myositis | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


[QUOTE=candlelite]I have been dealing with this disease for the last four years. I had a muscle biopsy to confirm that I have Polymyositis. I have been taking predisone and metho injections for the last four years. Just recently, I have been recieving ivg twice a month since september. I am at a point where I can't climb stairs, nor can I walk for a long period of time and can't get out of a chair. Can anyone tell me if they are better and leading a normal life. thank you.[/QUOTE]

I was diagnosed with Polymyositis March of 2004 but I noticed the symptoms on January of same year. I had a hard time lifting my arms and difficulty walking. I was in ER with 21,000 CPK. I thought I had a stroke the doctor did not find anything wrong with my blood work except my CPK was grossly elevated. The ED doctor told me to stop taking Lipitor, muscle weakness is one of the side effects but this did not help. My condition got worst and finally my PCP referred me to this wonderful doctor that was very concern with my condition that he did all the arrangement to get all the testing needed to diagnose my condition. He ordered, full CT scan, EMG, Muscle Biopsy, tons of blood work. He also sent me to one of the specialist up in UW to get a second opinion. They explained to me that I could be in a wheel chair, won’t be able to hold my head, or shallow and do a regular bowel movement but the condition is treatable. I noticed that I can't lift my head when I'm lying down and difficulty swallowing. I am also a type 11 diabetes and taking glucophage 500mg 2x daily plus meds for hypertension.

My first treatment consist of 10 mg Methotrexate, 20 mg of prednisone 3x times a day, Fosomax, Vitamin E and D and Multi vitamin – the result I got so weak I felt like a cancer patient on chemo treatment, I can’t barely walk or even talk. It was scary. My blood sugar skyrocketed to 400-500. My physician changed my medication to Imuran 150 mg and told me to take 40mg of Prednisone in the morning. He increased my glucophage to 850mg2x to control by diabetes. Three days later I can feel that I’m getting my strength back but I noticed my muscles are a lot weaker. I have to hold on to the walls and tables as I walk. I called my doctor and he adjusted the Prednisone to 20mg once a day. That did the trick. I got my strength back and CPK went down to 10,000. The treatment started in April by June I am able to walk a lot better and able to empty the dishwasher. But my physician was concern that my CPK was still elevated, he added an infusion treatment of Gamma Globulin for 3 months/3 consecutive days in a week. My God that brought my CPK to normal after infusion was completed.

My physician adjusted my Predisone every month for 1 1/2 years and I stopped taking it last year. I saw him last week and I am down to 50 mg of Imuran. I am 54 years old so I continue taking Fosomax and multi vitamin. He also ordered a bone density test and actually the result improves compare to the one I had 3 years prior. I am completely back to normal my CPK is 43. I play 18 holes of golf walking and do a strength exercise at least 3 times a week. I am very aware that I could have a relapse but at least I know that there is a treatment. As a patient I have to be proactive and I don’t hesitate to discuss it with my doctor if the treatment is not working. I told my PCP that I am not taking Staten drug for cholesterol, she told me to take Omega 3 and my cholesterol went down 30 points. Good luck, there is a treatment for Polymyositis, work with your doctor. Sorry that this is very long message but maybe this will help you discuss your treatment with your physician. My doctor is an autoimmune/rheumatoid specialist. I hope you will find the right treatment.





All times are GMT -7. The time now is 02:27 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!